• Jun 14, 2017 News!Vol.8, No.5 has been indexed by EI (Inspec).   [Click]
  • Jul 19, 2017 News!Vol.9, No.4 has been published with online version. 16 peer reviewed articles from 16 specific areas are published in this issue.   [Click]
  • Jun 14, 2017 News!Vol.9, No.3 has been published with online version. 15 peer reviewed articles from 8 specific areas are published in this issue.   [Click]
General Information
Editor-in-chief
Prof. Wael Badawy
Department of Computing and Information Systems Umm Al Qura University, Canada
I'm happy to take on the position of editor in chief of IJCTE. We encourage authors to submit papers concerning any branch of computer theory and engineering.
IJCTE 2011 Vol.3(4): 489-493 ISSN: 1793-8201
DOI: 10.7763/IJCTE.2011.V3.355

Dengue Outbreak Prediction: A Least Squares Support Vector Machines Approach

Yuhanis Yusof and Zuriani Mustaffa

Abstract—Dengue fever (DF) and the potentially fatal dengue hemorrhagic fever (DHF) continue to be a crucial public health concern in Malaysia. This paper proposes a prediction model that incorporates Least Squares Support Vector Machines (LS-SVM) in predicting future dengue outbreak. Data sets used in the undertaken study includes data on dengue cases and rainfall level collected in five districts in Selangor. Data were preprocessed using the Decimal Point Normalization before being fed into the training model. Prediction results of unseen data show that the LS-SVM prediction model outperformed the Neural Network model in terms of prediction accuracy and computational time.

Index Terms—Decimal Point Normalization, Dengue fever, Least Squares Support Vector Machines, Support Vector Machines.

Y. Yusof is with the College of Arts and Sciences, University Utara Malaysia. (phone: +604-928 4623; fax: +604-928 4753; e-mail: yuhanis@uum.edu.my).
Z. Mustaffa is with the College of Arts and Sciences, University Utara Malaysia. (e-mail: zuriani.m@gmail.com).

[PDF]

Cite: Yuhanis Yusof and Zuriani Mustaffa, "Dengue Outbreak Prediction: A Least Squares Support Vector Machines Approach," International Journal of Computer Theory and Engineering vol. 3, no. 4, pp. 489-493, 2011.

Copyright © 2008-2015. International Journal of Computer Theory and Engineering. All rights reserved.
E-mail: ijcte@vip.163.com